Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 16, 2007, 12:52 AM EDT for Blackford County, Jay County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 12:52 AM EDT (04:52 UTC)
- Expired
- Aug 16, 2007, 1:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Blackford County, IN, Jay County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 10:35 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 8:15 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 15, 8:15 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT WED AUG 15 2007 .AVIATION... MAIN FOCUS ON 00Z TERMINAL FORECASTS TO NARROW TSRA WINDOW DOWN SOME TOWARD BEST FOCUS WITH 4-5 HR DURATION. DEFORMATION ZONE FM NERN IL EWD ACRS SRN LWR MICHIGAN FOCUSING SHRA/ISOLD TSRA THIS EVENING WITH THIS AREA SLOWLY SHIFTING SWD TOWARD KSBN NEXT COUPLE OF HOURS. BELIEVE MAIN TSRA THREAT STILL DEVELOPING TO WEST WITH ZONE OF VERY STRONG INSTABILITY ACRS ERN IA/NWRN IL THIS EVENING WITH MUCAPES 3500-4500 J/KG AND CAPPING INVERSION ERODED. APPROACH OF MESOSCALE CONVECTIVE VORTICITY CENTER INTO INSTABILITY ZONE AND INCREASED W-NWRLY MID TROPOSPHERIC FLOW TO 50-60 KTS OVER BACKED/INCREASED 8H FLOW...PER KILX PROFILE...SHOULD PROVIDE AMPLE FORCING FOR TSRA DEVELOPMENT UPSTREAM...MOVING INTO KSBN/KFWA BY LATE EVENING/NEAR MIDNIGHT. COOLING OF LOW LEVELS BEHIND FRONTAL WAVE PASSAGE TOWARD DAYBREAK TO AID IN BR FORMATION FOR MVFR VSBYS...THEN INCREASED SUBSIDENCE/DRYING YIELDING VFR CONDITIONS BY MIDDAY THURSDAY. && .SHORT TERM... STG NRN STREAM SW TROUGH DIGGING SEWD ACRS MANITOBA ATTM W/QUASI STATIONARY COMPOSITE OUTFLW EXTENDING FM CNTRL IN BACK WEST INTO SFC LOW CENTER OVR SRN IA. SWRLY LLJ WHICH HAD MAINTAINED MORNING IA MCS INTO NW IL THIS AFTN HAS RECENTLY DIMINISHED EVEN THOUGH WARM SECTOR AIRMASS HAD BECOME VRY UNSTABLE. STILL BELIEVE LL MSTR FLUX INADV OF MCV AND SFC REFLECTION OVR ERN IA WILL REFIRE STORMS THIS EVENING OVR NE IL/NW INDIANA TWD 00Z W/UPSCALE MCS DVLPMNT STILL XPCD OVR NRN INDIANA OVERNIGHT AND IN LINE W/15Z RUC GUIDANCE. OTHERWISE HIGH PRES WILL BLD SEWD BEHIND NRN STREAM TROUGH. MORNING STORMS ALG SFC CDFNT WILL GIVE WAY TO AFTN SUN AND HAVE SOME DOUBTS ON GOING AFTN MENTION. HWVR TO KEEP WITHIN CONTINUITY WILL RETAIN LOW CHC POPS FOR THE AFTN PD FAR SOUTH. COOLER SCOPE OF GUIDANCE TEMPS FAVORED FOR HIGHS ESP IN LIGHT OF UPSTREAM READINGS ACRS THE DAKOTAS/NRN MN THIS AFTN. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY. FEW CHANGES TO LONG TERM. FRONT WILL CONTINUE TO MEANDER AROUND THE REGION THROUGH MUCH OF THE PERIOD. A WEAK WAVE TRIES TO DROP IN THURS NGT...BUT NOT IMPRESSED AT TRACK OR MSTR POTENTIAL WITH IT SO WILL KEEP FORECAST DRY. FRONT SHOULD REMAIN MAINLY SOUTH OF THE AREA INTO SATURDAY ALLOWING FOR A RETURN TO COOLER CONDITIONS. INTERESTING SETUP STILL ON TRACK FOR THIS WEEKEND AND INTO THE FIRST PART OF NEXT WEEK AS FRONT BEGINS TO RETURN NORTH AS RIDGE MOVES NE OF THE AREA. GOOD OVERRUNNING SETUP POSSIBLY TO TRANSPIRE...BUT LOCATION OF UPPER LEVEL RIDGE AND TRACKS OF THE TROPICAL SYSTEMS BEING MONITORED COULD PLACE SOME ADDITIONAL CHALLENGES IN TERMS OF DEGREE OF MSTR...ETC IN PLACE. SEVERAL WAVES MOVING THROUGH THE FLOW SHOULD ALLOW AT LEAST CHC FOR CONVECTION SO WILL MAINTAIN POPS AND FOR COLLABORATION PURPOSES HAVE EXTENDED POPS INTO MONDAY. POPS MAY NEED TO BE EXTENDED BEYOND THIS...BUT WITH SO MUCH UNCERTANTITY WITH THINGS DON/T WANT TO MAKE MORE CHANGES THAN HAVE ALREADY BEEN MADE. && WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM....FISHER AVIATION...MURPHY
Hazardous weather outlook, Aug 15, 5:29 AM EDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 529 AM EDT WED AUG 15 2007 INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-160930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 529 AM EDT WED AUG 15 2007 /429 AM CDT WED AUG 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ015-016-024-025-160930- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 529 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SOME OF THE STORMS THURSDAY MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-160930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 529 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS OR SMALL HAIL. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND AGAIN SATURDAY NIGHT AND SUNDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX JC
In the hours before
Local storm report, Aug 16, 12:17 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL BUFFALO 40.88N 86.75W
08/16/2007 M0.70 INCH WHITE IN EMERGENCY MNGR
&&
MCSLocal storm report, Aug 16, 12:23 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL TREATY 40.72N 85.78W
08/16/2007 E1.00 INCH WABASH IN TRAINED SPOTTER
&&
MCSLocal storm report, Aug 16, 12:29 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 2 WNW PERU 40.76N 86.10W
08/15/2007 E1.75 INCH MIAMI IN LAW ENFORCEMENT
GOLF BALL SIZE HAIL ON CORNER OF US31 AND US24
&&
BJSLocal storm report, Aug 16, 12:35 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG ROCHESTER 41.06N 86.20W
08/15/2007 FULTON IN LAW ENFORCEMENT
SEVERAL TREES DOWNED
&&
MCSLocal storm report, Aug 16, 12:36 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG LEITERS FORD 41.12N 86.39W
08/15/2007 FULTON IN LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWNED
&&
MCSLocal storm report, Aug 16, 12:45 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 AM EDT THU AUG 16 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1236 AM TORNADO 1 N SWEETSER 40.58N 85.77W
08/16/2007 GRANT IN TRAINED SPOTTER
TORNADO TOUCHDOWN REPORTED JUST NORTH OF SWEETSER
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:26 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 49 min |
| Aug 15, 10:31 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 59 min |
| Aug 15, 10:59 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 46 min |
| Aug 15, 11:10 PM EDT | Tornado Warning | IWX | Fulton | 50 min |
| Aug 15, 11:16 PM EDT | Tornado Warning | IWX | Cass, Pulaski | 44 min |
| Aug 15, 11:16 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Marshall | 44 min |
| Aug 15, 11:40 PM EDT | Tornado Warning | IWX | Miami, Wabash | 50 min |
| Aug 15, 11:42 PM EDT | Tornado Warning | IWX | Kosciusko, Whitley | 48 min |
| Aug 15, 11:48 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash, Whitley | 57 min |
| Aug 16, 12:12 AM EDT | Tornado Warning | IWX | Grant | 48 min |
| Aug 16, 12:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 55 min |
| Aug 16, 12:49 AM EDT | Tornado Warning | IWX | Blackford | 41 min |
| Aug 16, 1:01 AM EDT | Severe Thunderstorm Warning | IWX | Grant | 36 min |
| Aug 16, 1:18 AM EDT | Tornado Warning | IWX | Jay | 42 min |
| Aug 16, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Blackford | 37 min |
| Aug 16, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 16 min |
| Aug 16, 1:01 AM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 44 min |
| Aug 16, 1:18 AM EDT | Tornado Warning | IWX | Van Wert | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.